MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-620

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-620
Model Number KD-620QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 12/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "endoscopic submucosal dissection for anastomotic lesions after colorectal surgery." abstract background: endoscopic submucosal dissection (esd) for anastomotic lesions is technically challenging.We aimed to characterize the clinicopathologic characteristics, feasibility, and effectiveness of esd for anastomotic lesions of the lower gastrointestinal tract.Method: we retrospectively investigated 55 patients with anastomotic lesions of the lower gastrointestinal tract who underwent esd from february 2008 to january 2021.The lesions involving one or both sides of anastomoses were classified into the unilaterally involving anastomosis (uia) or straddling anastomosis (sa) group, respectively.We collected clinicopathological characteristics, procedure-related parameters and outcomes, and follow-up data and analyzed the impact of anastomotic involvement.Results: the mean age was 62.5 years, and the median procedure duration was 30 min.The rates of en bloc resection and r0 resection were 90.9% and 85.5%, respectively.Four patients (7.3%) experienced major adverse events (aes).During a median follow-up of 66 months (range 14¿169), seven patients had local recurrence, and six patients had metastases.The 5-year disease-free survival and overall survival rates were 82.4% and 90.7%, respectively.The 5-year disease -specific survival (dss) rate was 93.3%.Compared with the uia group, the sa group had significantly longer procedure duration, larger specimen, lower rates of en bloc resection and r0 resection, and shorter disease-free survival (all p < 0.05).However, rates of aes did not differ significantly between the two groups.During the follow-up, four patients died of the cancer, and one patient died of other cancer.Conclusions: the short-term and long-term outcomes of esd for colorectal anastomotic lesions were favorable.Although with technically challenging, esd could be performed safely and effectively for lesions at the anastomoses.Type of adverse events/number of patients; death - 5 patients; perforation - 3 patients; delayed bleeding - 2 patients; febrile episode - 2 patients; this literature article requires 6 reports.The related patient identifiers are as follows: (b)(6)/ gif-q260j (b)(6)/ kd-620qr (b)(6)/ kd-611l (b)(6)/ kd-650q (b)(6)/ fd-410lr (b)(6)/ d-201-11804 this medwatch report is for patient identifier (b)(6).The deaths were determined to be not reportable.There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The literature article is attached for additional information.The device history record was unable to be reviewed for this device since no product malfunction was reported.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the reported event is an accident, or a complication associated with a surgical procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-620
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17175882
Report Number9614641-2023-00880
Device Sequence Number12360105
Product Code KNS
UDI-Device Identifier04953170251504
UDI-Public04953170251504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-620QR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Initial Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown